MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400162
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Dysuria (2684); Urinary Incontinence (4572)
Date of Event 12/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) developed urethral erosion, which led to the removal of the cuff and scrotal pump.The patient is currently experiencing severe incontinence and is using up to five diapers per day.A new aus implantation is being planned once the patient is clinically eligible.There were no further patient complications reported.
 
Additional Manufacturer Narrative
Concomitant product udi for balloon is (b)(4).Concomitant product udi for pump is (b)(4).
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) developed urethral erosion, which led to the removal of the cuff and scrotal pump.The patient was also reported to be experiencing dysuria and severe urinary incontinence and was using up to five diapers per day.A surgical procedure was performed in which the aus was reimplanted.There were no further patient complications reported.
 
Additional Manufacturer Narrative
Concomitant product udi for balloon is (b)(4).Concomitant product udi for pump is (b)(4).The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no report of a device performance allegation.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The reported patient symptoms of incontinence and erosion are known risks associated with this device type and indicated as such in the instructions for use.

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22367195
Report Number2124215-2025-42855
Device Sequence Number8091787
Product Code EZY
UDI-Device Identifier00878953000732
UDI-Public(01)00878953000732(17)260930(10)1100027769
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/30/2026
Device Model Number72400162
Device Catalogue Number72400162
Device Lot Number1100027769
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date01/02/2026
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN: 72400025 / LOT: 1000302142; BALLOON: UPN: 72400025 / LOT: 1000302142; PUMP: UPN: 72404127 / LOT: 1100078757; PUMP: UPN: 72404127 / LOT: 1100078757
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexUnknown